Cardiac Tamponade

On the 4th April I went into Glenfield for my second Ablation unfortunately I had Cardiac Tamponade before my ablation was completed. 

I have been home several days now and recovering with help from my family and friends, I do not write this post to scare anyone as we sign the forms and take the chance we are not the one it happens too.

I would be grateful to hear from others regarding recovery period My medical care  was amazing and for that will be internally grateful. 

20 Replies

oldestnewest
  • Jenny,so sorry to hear this . You are one of the unfortunate few. I do hope everything goes well for you now.

    Kind regards

    Sandra

  • So sorry to hear this.  Please tell us more.  We know it can happen and hope, as you say, it won't be us, but there is always a chance.  It doesn't often occur.

    How did you find out that it had happened and how long were you in hospital?

  • Part way  through my ablation my heart was damaged and I had  cardiac Tamponade I had lost a lot of blood The cardiac consultant went  through my chest bone  found the hole which was stitched this saved my life. I was in hospital 7 days Which I am told is short considering the circumstance.

    I now have AF and pain from my operation but feel very blessed 

    Jenny 

    .

  • Thank you for that, Jenny.  What an awful experience but it seems to have been dealt with very competently.  Do hope you will make a full and trouble free recovery.

  • Hi Jenny, here's to a speedy recovery and wishing you the best of health care. We all know the risks but it's different when it happens to one of us so all my thoughts are with you at this difficult time. Thank you for posting as we need to know what goes right and what can go wrong when having an ablation. It is a serious procedure and we need to have a balanced view of it when taking that journey. 

  • All the Best Jenny. Kind Regards.

    Eva

  • All the best and even more important to take it easy and do nothing for a few weeks. 

  • Sorry that you had a problem but so glad that you were treated promptly. Take care and recover slowly. Best wishes, Jackie.

  • Hi Jenny, it happened to me too in December '14. It did take me a while to get over it, hampered by a stomach upset 3 months after which lasted a month, unrelated, but left me feeling very weak.  I think my problem was lack of confidence after what happened but I started walking for longer each day. When I saw EP in Oct 15 and he told me everything was fine I felt so much better.  I've had one bout of AF since then, only lasted 5 hours and I felt ok again after 2. Think that was ny fault, had a large glass of red wine. Felt well enough to get back on my bike a couple of weeks ago, did 12 miles. I'm 71.

  • I should have added I could have got back on the bike sooner but I'm definitely just a fair weather cyclist.

  • So sorry for you're experience thank god they fixed it God bless! 

  • How awful I'm so sorry for you. How are you now?

    Jean

  • Hi Jean, 

    I am in and out of AF mainly in the evening, feeling very tired. My friends and family have been wonderful I believe I need to take care and rest more and my recovery may improve,early days.  

  • I hope you recover well. The important part of your post is that you had successful treatment for the tamponade which is one of the more scary possible complications.

  • Hi Jenny, I had a Tamponade following an ablation last July unfortunately it was a week after and I was rushed into hospital with a lot of other complications. 

    I was in hospital for 6 weeks and lost 2 stone. Like you I had AF when I was released. I came home in September and I would say by Xmas I felt back to normal other than the AF. I had a cardio version at the end of January and so far have been AF free and have just started playing golf again and feel better now than I did all last year.

    It's not a pleasant experience to put it mildly but hopefully like me you will come out the other side and other than a nice scar down your middle and some fuzzy memories of creatures living at the bottom of the bed (I really don't know what drugs I was on) you will get back to a healthy life. 

    Please feel free to pm me if you wanted to ask anything or just share an experience

    Dom

  • Thank you Dom I will pm you in a few days 

  • So sorry you've had such a bad experience, my cousin had something similar so I've always been very aware of the downsides. I am so glad you're okay - take things easy. I hope you recover quickly and fully.

  • Sorry to learn things did not go as expected but could you tell me what cardiac tamponade means.

    i hope things get better for you over next few months

    Rich

  • It's always important to realise that the risks and complications of any treatment are not just an abstract problem – they really do happen to real people (as the replies testify) and can even be fatal.  So do ask about less drastic alternatives if you're not sure you want to take the risk...

  • Having just had a tamponade narrowly avoided and the ablation procedure aborted, i am not keen to repeat the experience. I am seeing my lovely E.P. to discuss future plans but in the meantime i have been researching possible alternatives for when flecanide no longer works or I can no longer take it for some reason. I have first degree heart block and heart rate in the 50s and blood pressure around 95/60 so I am thinking that a larger dose of bisoprolol will not be an option . I take 2.5 mg at the moment.

    Apart from an A.V. node pace and ablate, I cant find anything else. I am 60 and feel that im too young to do something as permenant as pace and ablate. I am symptomatic with a heart rate of around 140 and more on exercise. I dont like how it makes me feel but am worried also about heart failure. Thankfully for now it is controlled with a high dose of flecanide. Any ideas for me to ponder?x

You may also like...